Format

Send to

Choose Destination
Rinsho Ketsueki. 2016 Jan;57(1):41-6. doi: 10.11406/rinketsu.57.41.

[Multiple organ failure presumably due to alkylating agents used as preconditioning drugs for autologous peripheral blood stem cell transplantation in an acute promyelocytic leukemia].

[Article in Japanese]

Author information

1
Department of Hematology, Nagaoka Red Cross Hospital.

Abstract

A 52-year-old male was diagnosed as having acute promyelocytic leukemia (APL) in 2006. He received induction chemotherapy including all-trans retinoic acid and initially achieved a complete remission (CR). After several courses of consolidation therapy combining anthracyclines and cytarabine, he maintained CR. In 2009, an APL relapse was diagnosed, and he was treated with arsenic trioxide. Since he achieved a second CR, he underwent autologous peripheral blood stem cell transplantation (auto-PBSCT) with a conditioning regimen consisting of busulfan and melphalan. At four months after auto-PBSCT, he developed a pneumothorax and acute respiratory failure. He died despite intensive therapy. Autopsy findings included various atypical and apoptotic cells in his pulmonary tissue. These changes were confirmed in multiple organs throughout the body, suggesting them to be drug-induced. The findings in this case suggested multiple organ failure due to alkylating agents.

PMID:
26861103
DOI:
10.11406/rinketsu.57.41
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center